MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable results from the cobas pro c 503 analytical unit.Patient 1 initial bild2 (direct bilirubin) result was 0.714 mg/dl and the repeat result was 0.0922 mg/dl.Patient 2 initial gluc3 (glucose) result was 5.72 mg/dl and the repeat result was 85.5 mg/dl.The questionable results were not reported outside of the laboratory.The direct bilirubin reagent lot number was 63837501 with an expiration date of 31-aug-2023.The glucose reagent lot number was 61404201 with an expiration date of 31-may-2023.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration and qc data were acceptable, therefore a general reagent issue could be excluded.The alarm trace showed several abnormal aspiration and clot alarms.Therefore, the issue was consistent with a hardware/maintenance issue, and also with a sample quality (preanalytic) issue.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15826411
Report Number1823260-2022-03683
Device Sequence Number5998746
Product Code JJE
UDI-Device Identifier07613336121283
UDI-Public07613336121283
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown